Chemo Week 4:
March 20-26, 2003
[No two chemotherapies are the same, nor are the reactions of individuals. This is my personal record. For definitions, use the Glossary.]
Fourth Taxotere chemo treatment March 20, 2003.
The day before, I took my 200 capsules of calcitriol and the steroids.
I arrived so completely wasted and in pain that I had to grab a VA wheelchair to get to the chemo room. I told them what was happening and they took the blood draw. Labs looked okay, so we started but within minutes, an oncologist came in, crimped off the chemo and started to ask questions.
Other than exhaustion and pain, my main complaint was the neuropathy (loss of sensation) that had now extended around my pelvic area so that I could not feel a toilet seat nor when I wiped myself. There had also been some fecal and urinary incontinence in the last 24 hours, as if the nerves weren't working.
After a number of questions and some physical examination, the oncologist decided to finish the Taxotere but wanted to admit me to the hospital for an MRI because she suspected some spinal compression. I agreed.
About an hour later, I was in a bed up on the 6th floor.
I've written about that adventure in my regular cancer journal.
The only other side-effect to mention is that some hair has started to appear on the comb. At least the weather has warmed up.
Definition of neuropathy
Cancer journal entry of 3/24/03, "A Funny Thing Happened on The Way to Chemo"